MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT STRAIGHT SHAFT 2.9MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT STRAIGHT SHAFT 2.9MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1882904
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that during fess procedure the tip of the blade, just below the mouth broke while up the patients nose.This lead to the blade having to be removed and a new one being used instead.The blade did not fragment.A piece broke off cleanly and was removed from the patient.There was no fragments left in the patient.There's a 5 minute delay but there was no injury to the patient.
 
Additional Manufacturer Narrative
H3: product analysis: the blade was sheared off at the distal end of the inner shaft which would have resulted in the reported event.The inner shaft was rough and worn which is an indication of friction between the bushings due to excess speed or aggressive use.There was no allegation of difficulties loading the bur or damage prior to use.The information is consistent with deformation brought on by aggressive use between the subassemblies.The handpiece used has a top speed of 30,000 rpm; this product has a labeled maximum recommended speed of 12,000 rpm in the forward direction.H6: fdd c62973, fdm 4114, fdr 3221 and fdc code 67 no longer applies.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received from manufacturer representative stating that the tip, just below the mouth of the blade broke off and was retrieved.

Brand Name
TRICUT STRAIGHT SHAFT 2.9MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key10400276
Report Number3004209178-2020-13985
Device Sequence Number16920346
Product Code EQJ
UDI-Device Identifier20681490047269
UDI-Public20681490047269
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model Number1882904
Device Catalogue Number1882904
Device Lot NumberHG1TRXT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1